Alert archive / Maine / Gale Warnings in 2021
Gale Warning 24, NWS Gray, ME
NWS Gray, ME issued this gale warning at Jul 1, 2021, 11:15 PM EDT. It took effect at Jul 2, 2021, 2:00 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2021, 11:15 PM EDT (03:15 UTC)
- In effect from
- Jul 2, 2021, 2:00 AM EDT
- Expired
- Jul 2, 2021, 3:25 PM EDT
- In force
- 13 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
887 WHUS71 KGYX 020315 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1115 PM EDT Thu Jul 1 2021 ANZ150-152-154-021715- /O.UPG.KGYX.SC.Y.0047.210702T0600Z-210702T2200Z/ /O.NEW.KGYX.GL.W.0024.210702T0600Z-210702T2200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1115 PM EDT Thu Jul 1 2021 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-021715- /O.EXA.KGYX.SC.Y.0047.210702T0600Z-210702T2200Z/ Penobscot Bay- 1115 PM EDT Thu Jul 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Penobscot Bay. * WHEN...Until 6 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ153-021715- /O.CON.KGYX.SC.Y.0047.210702T0600Z-210702T2200Z/ Casco Bay- 1115 PM EDT Thu Jul 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Casco Bay. * WHEN...Until 6 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ARNOTT
2 follow-up statements
362 WHUS71 KGYX 020721 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 321 AM EDT Fri Jul 2 2021 ANZ150-152-154-022130- /O.CON.KGYX.GL.W.0024.000000T0000Z-210702T2200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 321 AM EDT Fri Jul 2 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-153-022130- /O.CON.KGYX.SC.Y.0047.000000T0000Z-210702T2200Z/ Penobscot Bay-Casco Bay- 321 AM EDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and seas 1 to 3 ft. * WHERE...Casco Bay and Penobscot Bay. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
124 WHUS71 KGYX 021925 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 325 PM EDT Fri Jul 2 2021 ANZ150-152-154-030930- /O.CAN.KGYX.GL.W.0024.000000T0000Z-210702T2200Z/ /O.EXB.KGYX.SC.Y.0047.000000T0000Z-210704T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 325 PM EDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-022030- /O.CAN.KGYX.SC.Y.0047.000000T0000Z-210702T2200Z/ Penobscot Bay- 325 PM EDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ153-030400- /O.EXT.KGYX.SC.Y.0047.000000T0000Z-210703T0400Z/ Casco Bay- 325 PM EDT Fri Jul 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Seas 2 to 5 ft. * WHERE...Casco Bay. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jul 1, 9:11 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 9:11 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
911 PM EDT Thu Jul 1 2021
.SYNOPSIS...
A cool and wet period late this week with low pressure
amplifying south of us tonight, bringing widespread rains to the
forecast area into tomorrow morning. The system departs east
tomorrow night and gives a brief dry break in the action,
however a broad trough will persist across Northern New England
through the weekend, bringing cool conditions and showers at
times. The trough departs on Monday, and ridging returns early
next week with warmer weather. Midweek next week the forecast
become less certain, but above normal temperatures appear
increasingly likely.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
9 PM Update: Have lowered temperatures where rainfall has been
steadiest in line with evening observations. Otherwise...
forecast largely in good shape with decent rainfall rates now
reaching southern NH /0.1-0.2" per hour/. Low pressure near New
York City is moving ENE in line with current pressure fall
analysis with rainfall area expanding on it/s northern flank.
00Z GYX RAOB showed 1.45" PWATs with a deepening ENE flow in the
boundary layer. Rain will continue to expand northward overnight
with a few more hours of convective elements possible before the
deepening cold dome under strengthening NE flow will erode
remaining instability.
530 PM Update: Given increasing confidence in area of widespread
precipitation tonight..boosted PoPs in line with recent time
lagged HRRR and short term model consensus. Otherwise...going
forecast in good shape.
Previous discussion below...
The final nail in the coffin of our recent heat wave is
hammered down tonight as a backdoor cold front arriving from the
northeast partners with amplifying low pressure /a summertime
Nor'easter/ to the south... bringing widespread rains to the
forecast area starting tonight and lasting into tomorrow.
Temperatures will cool into the 50s to near 60 tonight.
A surface trough draped broadly over the forecast area is
already showing signs of organizing near the Mid-Atlantic coast
with rain picking up in coverage and intensity over southern New
England. As low pressure crosses Cape Cod tonight, rain will
overspread most of the area from the southwest with totals
ranging from AOB a quarter inch near the international border to
about an inch for southern zones. Hires guidance continues to
home in on a deformation zone draped roughly from Sullivan Co
NH across to the Midcoast... which would lead to locally higher
rainfall totals. Am not immediately concerned about flooding
issues with this deft band since lapse rates are poor which
will prevent convective rainfall rates... however if moderate
rainfall sits over the same area for a couple/few hours it could
lead to some ponding and poor drainage issues.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Friday wraps up the work week with some weather-whiplash when
compared to how it started. A summertime Nor'easter passes
through the Gulf of Maine tomorrow with rain, overcast, and
temperatures limited to the 50s and 60s. Steady rain over the
coastal plain near the low pressure center crosses during the
morning with more scattered activity underneath cyclonic flow
later in the day... the latter of which will taper off to
isolated showers overnight. Northeast winds continue into
tomorrow night with temperatures cooling into the mid-50s... to
as cool as the mid-40s for northern valleys, especially if they
can clear out.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Overview...The long term begins with widespread showers on Saturday
and Sunday, although Saturday looks like the wetter of the two. A
drying and warming trend begins on Monday with the next significant
chance for precipitation coming toward mid-week when a cold front
may cross through New England.
Impacts...No significant impacts are anticipated at this time...but
will continue to monitor temperatures and heat indices on Tuesday
for possible heat-related headlines for southern areas.
Forecast Details...The holiday weekend begins with an upper level
trough just to our west and a broad baroclinic zone with weak areas
of low pressure along it over the western Atlantic. In between,
plenty of cloud cover and a good chance for showers are on tap for
Saturday. Highs will remain similar to Friday, ranging throughout
the 60s. By Sunday morning, the trough passes overhead and looks to
be centered east of the CWA...but wraparound showers will be
possible on the backside of the trough on Sunday. Temperatures will
be warmer though, rising into the mid 60s to lower 70s.
An upper level ridge begins to build into the northeast U.S. on
Monday, bringing drier conditions and warmer temperatures; highs on
Monday will be closer to normal, ranging from the upper 70s to lower
80s. By Tuesday morning, the global models are in better agreement
in their latest runs that a cold front will drop south of out of
Canada on Tuesday, possibly bringing showers and thunderstorms to
the region Tuesday afternoon and evening ahead of it. Tuesday looks
like the warmest day of the period ahead of the front with highs
ranging from the mid 80s to near 90. Current apparent temperature
grids show some southern areas with an hour or two of heat indices
at 95 degrees...so will continue to monitor the potential for heat-
related headlines Tuesday afternoon. The front does not arrive until
Wednesday morning, allowing precipitation chances to continue into
Tuesday night and Wednesday.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
Short Term...
Summary: Low pressure tracking southeast of the region will bring
deteriorating conditions tonight in rain before rain tapers to
showers during the day Friday with some improvement to
conditions by afternoon and evening before some fog/stratus
redevelop Friday night.
Restrictions: CIGS deteriorate to IFR for all but HIE overnight
(MVFR there) with some LIFR possible for coastal terminals with rain
at all sites. Rain tapers to showers with improvement to MVFR for
the day on Friday. Confidence decreases Friday night with
continued gradual improvement likely...but some potential for
MVFR stratus to continue through the night.
Winds: North/northeasterly winds strengthen to 10kts overnight
before strengthening to 10g18kts for the day on Friday. Winds from
the north and northeast continue Friday night around 5kts.
Lightning: Very low potential for lightning through midnight for LEB-
PWM-CON-MHT-PSM...with no thunderstorms beyond this through Friday
night.
LLWS: There is some potential for 2kft winds to increase to 30+ kts
from the northeast in the 06-14Z timeframe...but confidence in this
occurrence remains too low to include in the current TAFs. No LLWS
expected Friday afternoon and night.
Long Term...Widespread MVFR conditions on Saturday in showers
and low ceilings. Some improvement likely on Sunday, especially
for inland terminals, but showers with brief MVFR restrictions
remain possible. Widespread VFR conditions look likely by Sunday
night and continue through the remainder of the period.
&&
.MARINE...
Short Term...
9pm update: Mesoscale guidance continues to slowly increase
northeasterly wind expectations overnight with gales
increasingly likely over the outer waters towards daybreak. Have
boosted winds some and added Casco Bay to the SCA given the
trend...but will continue to watch the evolution of the surface
low before making any upgrades. Did mention gale potential in
theupdated Hazardous Weather Outlook.
Previous discussion below...
Low pressure amplifies and approaches from the
southwest tonight with increasing northeast winds. Winds over
the outer waters will increase to 10-20 kts sustained with
frequent wind gusts to 30 kts. There is a small chance that Gale
Force gusts will be realized several miles from shore, but
without the confidence to upgrade to gales... if this were to
occur, this would be during the late Friday morning time frame
and be accompanied by rain. Seas will come up to 4-6 ft near
shore during this time, and will approach 10 ft for a brief time
well out over the waters. Winds will back down but remain out of
the northeast tomorrow night although seas will remain elevated
into Saturday.
Long Term...Showers will be possible Saturday and Sunday with low
pressure passing near or over the Gulf of Maine. Northerly winds
are expected through the weekend before becoming southerly
early next week.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 2 AM to 6 PM EDT Friday for ANZ150-
152>154.
&&
NEAR TERM...Arnott
AVIATION...Arnott
MARINE...ArnottHazardous weather outlook, Jul 1, 8:52 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 852 PM EDT Thu Jul 1 2021 MEZ023-NHZ014-030100- Coastal York-Coastal Rockingham- 852 PM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Large breaking waves are possible along the coast Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ153-MEZ007>009-012>014-018>022-024>028-033-NHZ001>013-015-030100- Casco Bay-Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 852 PM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>152-154-030100- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 852 PM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Wind gusts over the outer waters will approach gale force after midnight tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A period of near gale force wind gusts is possible Friday morning over the outer waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARNOTT
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:24 PM EDT | High Surf Advisory | GYX | York | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.